It’s complicated

It’s complicated

05/Jul/2007

#Parenting Siblings

Things got a little ... complicated this week. It’s not just having two children that makes life… complicated. It’s not just having a preemie that makes life ..... complicated. It’s not just that a two year old is ... complicated.  No, it’s what happens to your body after you go through the miracle of creating an entire human being, growing that person who will one day grow up and be a president of a major corporation or a doctor or a teacher or a data-structure-analizer, after all of the blessed joy of pregnancy, your body totally craps out. It’s .. complicated.

I started bleeding, profusely, after walking around downtown Saturday. This happened for a few days until finally, on Tuesday, I had the bright idea to call the doctor and just make sure this is all kosher. You know, because “I’m about to loose half my brain out my hayhay and, well, is that normal? I’d kind of like to keep that part of my brain. I think.” I explained how I started walking again (oh, it was absolute heaven) and I went two miles on Monday, which correlated to a large ammount of clotting. Clotting. What a horrid word to read on a blog during your lunch break. Anyway, I explained all of this to the nurse who I think made a gasp and said she’d have to talk to the doctor and give me a call back.

About three minutes later, she called saying they were going to put me on Meth. “Meth?” “Yes, it’ll help your uterus shrink. We don’t think you’re having a period. You’re hemorrhaging.”  Apparently, Meth is good for the hayhay? Who knew?

I call my friends who were waiting for LB and I to arrive at their house to play in the backyard and explain that I’ll be going on Meth. We talk for a while, me feeling slightly foggy, what from the days of bleeding and all, swearing the nurse said “METHADONE”. You know? Meth? Not as in “crystal Meth” but regular Meth.

After googling Meth, I called the nurse back a bit appalled. “METH?”  “Yes,” she explained, “Methergine. It helps shrink the uterus after miscarriage or childbirth. You should notice a decrease in the bleeding shortly.” Ahhhh. Methergine.  I totally flunked D.A.R.E.

The problem is, I did notice a slight decrease, as in I’m no longer afraid my arm will get sucked down in to my body and fall out my uterus. But overall? I’m still bleeding. It’s to the point I can no longer stand up for short periods of time. I can’t even get up to fill my daughter’s cup with milk. Or make a bottle. And this? Is ridiculous.

I’m having them put in an IUD next week. This is so our last child. My body isn’t pleased with creating life. Thank god I’m not Catholic anymore.

Comments

  1. Please take care of yourself Les. I mean it.

    You don’t want to end up at the ER like I did 8 weeks postpartum. It sucked.

    p.s. Also I hate it when doctors/nurses throw around the drug lingo. Meth? Yeah I would have thought the same thing! wink

    By Jamie on 2007 07 05

  2. Eek!  I hope you get better soon.  That sounds really scary.

    By Laura on 2007 07 05

  3. Get better soon Leslie.  Take care of yourself.  Like Jamie, I mean it too.  Don’t make me kick your butt via the internet.  I’m pretty sure it wouldn’t be pretty.

    By sleeping mommy on 2007 07 05

  4. First I’m going to have a tiny giggle at the thought of someone having meth for medicinal purposes.  Then I’m going to say that I hope you’re doing better very, very soon. Then I’m going to have one more tiny giggle.

    By Jen on 2007 07 05

  5. Sorry to hear you’re not feeling well…believe me I know what you’re feeling. (Read my blog for June 5 & 8)

    I remember back when I had my babies being given Methegrine while in the hospital and a prescription for around 10 days when I went home. I don’t know if they don’t give it to breastfeeding mothers?

    But ummm, yeah, profuse bleeding is not a good thing. I’ve managed to run my hemoglobin down from a normal of 12 to 5.9. I’m now taking four 65mg tablets of iron a day trying to get it back up. Let’s not talk about what 260 mgs of iron does to your bowels…ugh.

    Take care of yourself and call your dr. today…tomorrow if the bleeding doesn’t slow down. Don’t wait like I did!

    By Poppy on 2007 07 05

  6. Oh yes, please do take some time to take care of yourself.  I actually had been going through the same thing (minus the childbirth).  I had a day of just laying on my floor in the fetal position because the bleeding and pain just would not stop.  I got into the doctor and when they saw my hemoglobin levels…the nurse said “so, have you been passing out?”  needless to say, 65mg of iron, 3 times a day!  Good times! 
    Yeah, Poppy…what’s up with what all that iron does to your bowels.  Its crazy!

    By Marjorie Poff on 2007 07 05

  7. I hope you’re ok!  At least you can call yourself a crackhead in a good way.  smile

    By Humor Girl on 2007 07 05

  8. Mrs. Flinger,

    I had this problem a few years ago and the methergine didn’t help that much.  It turns out that my body had not gotten rid of all the placenta (or whatever??) and I had to have a D&C.  After the D&C the bleeding (hemorraghing) stopped completely.  The problem is I lost so much blood I had to be admitted to the hospital (because I couldn’t even walk to the bathroom I was so weak) and had three blood transfusions. 

    If you are feeling weak, please mention it to your doctor.  If you are as bad off as I was the blood transfusion will make you feel like a brand new person, and the D&C (which didn’t hurt at all and was very easy to recover from) will take care of everything.

    I hope you get better soon!
    God bless!
    Staci (laughing mommy)

    By laughing mommy on 2007 07 05

  9. Oh, I should mention one thing.  The only reason my doctor did blood transfusions is because I couldn’t maintain my blood pressure while standing up.  I had to lie down to not faint, basically.  I’m not positive but a lot of doctors are reluctant to do blood transfusions if you don’t REALLY need it.  Just thought I should mention that.

    By laughing mommy on 2007 07 05

  10. ((((((((HUGS))))))))

    I will not share any worst case scenarios as you have enough to worry about. I did want to let you know that my hemoglobin levels were low for a year (I was anemic before getting pregnant too) after having Mimi and I went on Iron pills. They helped a lot.  I hope you feel better soon, and that the med helps.

    As for the IUD- I have one too- the Mirena. I love having it. I don’t have to worry at all. I get my period for maybe 2 days every two months. How’s that for cool?

    So, two really is hard, uh? I am so on the fence. I love having an only, but I really want a boy.

    Anyway, feel better.

    By Kristina Brooke on 2007 07 05

  11. YIKES!!!!!

    See, this is why I should not read blogs. I will never have a child if I read this sort of tale!

    I do hope you are feeling better real soon.

    By theotherbear on 2007 07 05

  12. Take care of yourself, do see your doctor about the bleeding. That just can’t be a good thing.

    And about the IUD? Love mine. Love it love it love it. No chemicals to mess up my body, no spermicides to make me break out in a rash, and yay for spontenaiety.

    By Sallyacious on 2007 07 05

  13. Holy Cow!  What on earth?  What in the hay( (hay)?

    I hope you are okay and it’s all under control soon…

    By sarahgrace on 2007 07 05

  14. First…your banner is CRACKING ME UP!

    The whole Meth recommendation would have completely freaked me out.  I’d be all what?  you want me to do meth, have you seen what it does to your skin. And they’d be all not meth, meth, just meth…

    I am still Catholic and I love me some birth control.  I’m done making babies, too!

    By Jennifer on 2007 07 05

  15. Hey!  (hay?)  You better get better! 

    Funny thing about your story is that when you said that the nurse said she would put you on Meth, I knew exactly what that meant!  I took it by pill after my miscarraige and then I’m pretty sure they gave it to me as a shot in my leg after I delivered X-man.

    By snarflemarfle on 2007 07 05

  16. after having my second, the next day I got a tubal.  I told the doc to cut them, tie them, burn them, and if she wanted to, sell my tubes on ebay.  I’m with ya, no more children for me.

    By Domestic Diva on 2007 07 05

  17. (((((Leslie)))))

    I hope you are better soon.

    By mdvelazquez on 2007 07 06

  18. Oh my goodness!  I hope you are feeling better soon Les. Do whatever the Doc says. Rest… Take good care.

    By Marie on 2007 07 06

  19. I sure hope the “meth” works…

    Take care of yourself and get better soon!

    By Holly on 2007 07 06

  20. We’ve been soooo busy moving! I couldn’t even get online for a week. I’ve missed you! Now I’m suffering with temporary dial up. I think it’s almost as bad as hemorrhaging out your hayhay. ...probably not. Sorry to hear of the complication.

    Hope you enjoy the “meth” and all is fine again soon!

    By MGM on 2007 07 06